Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Will you have chronic interstitial cystitis with Topamax?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3832 Questions
Question
Hi....I have chronic migraines and am taking Topamax on a daily basis which has definitely helped reduce the number of migraines I am getting. However I also have interstitial cystitis and the Topamax seems to exacerbate this condition. I was off the Topamax for a couple of years while trying to get pregnant and I felt as thought my IC symptoms were not as bad. Could my flare up be a result of the Topamax?...if so is there anything I can do to help alleviate the side affects?..I am just getting over a UTI and am going to be re-tested to make certain it is gone but I am still so uncomfortable. I am at a loss...do I get off the Topamax and suffer the excruciating migraines or stay on and deal with the IC pain

Thank you
Tue, 5 Jun 2018 in General Health
 
 
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
I will suggest you stop Topamax and try propranolol for migraine control!

Detailed Answer:
Hi,

There are many other medications for migraine prevention beside topamax. I will suggest that you doctor considers switching this medication to another brand such as propranolol.

Effects of topamax on Ic are very rare because not many people take these medications while having IC. While your symptoms of IC may actually be exacerbated by this drug but lack of proper studies have not allowed for this. I will suggest your doctor takes the pains to report this to the manufacturers for further monitoring and investigations.

I hope this guides and helps. I wish you well. Feel free to follow up with me and keep me updated about your ultimate actions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor